Home » Frequently asked Questions on Health » What are the adverse effects in patients taking cefixime?

What are the adverse effects in patients taking cefixime?

Q: Being a medical representative I, as well as my doctor, want to know the chances of diarrhoea in patients taking Cefixime 200 mg OD. Could you send me the survey in Indian patients about the percentage of diarrhoea occurrence with it as compared to other drugs.

A:Of all the adverse reactions caused by cefixime, diarrhoea and stool changes are most common. It is attributed to the overgrowth of Clostridia, the toxin of which is responsible for diarrhoea and sometimes pseudomembranous colitis. The incidence is similar to other third generation cephalosporins. No authentic comparable and specific data on Indian patients has been generated and published on cefixime's side effects. Anecdotal evidence suggests that side effects in Indian patients are similar to patients elsewhere. In any case Indians are not one ethnic group since Aryans (mostly in northwest India), Dravidians (southern India) and Mongols (mainly in northeast India) all live in India and may have different ethnic profiles.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------